Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 8, 2011, 1:46 AM CDT for Bates County, Missouri; Miami County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 1:46 AM CDT (06:46 UTC)
- Expired
- Aug 8, 2011, 2:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
Counties Miami County, KS, Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 73 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 2423 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
206
WWUS83 KEAX 080646
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
146 AM CDT MON AUG 8 2011
KSZ057-060-MOZ043-053-054-080730-
BATES MO-CASS MO-HENRY MO-LINN KS-MIAMI KS-
146 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND EASTERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND SOUTHWESTERN HENRY...SOUTHERN CASS AND
BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
PAOLA TO 9 MILES NORTHEAST OF PLEASANTON TO MOUND CITY...AND MOVING
EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PLEASANTON...LOUISBURG...BUTLER...ADRIAN...RICH HILL...GARDEN
CITY...DREXEL...FREEMAN...HUME...ARCHIE...MONTROSE...CREIGHTON...
AMSTERDAM...WORLAND...MERWIN...WEST LINE...FOSTER...PASSAIC...
BALLARD AND ROCKVILLE.
THESE STORMS MAY INTENSIFY...AND SEVERE THUNDERSTORM WATCH 745IS IN
EFFECT FOR PORTIONS OF THIS AREA UNTIL 6 AM. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3804 9424 3805 9444 3815 9505 3824 9465
3872 9495 3854 9406 3821 9385 3821 9404
3804 9405 3804 9412 3805 9413 3805 9416
3804 9420 3805 9421 3802 9423
TIME...MOT...LOC 0646Z 282DEG 38KT 3852 9475 3822 9452
3816 9482
$$
SFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:49 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 8, 12:49 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1249 AM CDT MON AUG 7 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... PERIODIC MCS EPISODES ARE EXPECTED TO AFFECT THE CWA THROUGH TOMORROW BEFORE SEEING A BREAK ON TUESDAY. WEVE ALSO BROKEN THE BACK OF THE MOST RECENT HEAT WAVE...SO AT LEAST SOMETHING GOOD TO LOOK FORWARD TO. SMALL BUT POWERFUL MCS PLOWING INTO THE FAR SOUTHEASTERN CWA BEING MAINTAINED BY AN MCV SHOULD EXIT THE EASTERN CWA BY 23Z. LARGE OUTFLOW BOUNDARY HAS JUST ABOUT PUSHED THROUGH ALL COUNTIES WITH LARGE COLD POOL BRINGING MUCH NEEDED RELIEF FROM THE HEAT. 3 HOURLY SURFACE PRESSURE RISES WITH THE MESO-HIGH/COLD POOL HAVE ENDED WITH PRESSURE FALLS NOW OCCURRING UPSTREAM OVER NEBRASKA AS THE ATMOSPHERE BEGINS A QUICK RECOVERY BEFORE THE NEXT WAVE OF STORMS. MODELS DID A POOR JOB ON HANDLING THIS FEATURE...EVEN THE SHORT RANGE CONVECTIVE MODELS. SO PATTERN RECOGNITION...SATELLITE IMAGERY AND MODEL CONTINUITY BEING USED. SATELLITE IMAGERY SHOWS A SERIES OF SMALL VORTICITY MAXIMA/SCATTERED CONVECTION FROM ID INTO THE NORTHERN AND CENTRAL HIGH PLAINS. SCATTERED CONVECTION FORMING IN REGION OF INCREASING LARGE-SCALE LOW LEVEL MOISTURE CONVERGENCE FROM WESTERN/CENTRAL NE INTO WESTERN SD IS INGESTING MLCAPES OF 3000J/KG. 0-6KM SHEAR OF 40KTS ACROSS ALL OF NE WILL SUPPORT STRONG UPDRAFTS. PREVIOUS MODEL RUNS HAVE SHOWN REMARKABLE CONTINUITY AND AGREEMENT THAT A LARGE MCS WOULD FORM THIS EVENING COMING OUT OF WESTERN NE/SOUTHERN SD...AND TRACK SEWD AND THRU THE WESTERN CWA AFTER MIDNIGHT. SEE NO REASON TO CHANGE THIS THINKING. BUT...WILL KEEP AN EYE ON THE SMALL AREA OF ELEVATED CONVECTION OVER NORTH CENTRAL KS WHICH TRAILS THE DEPARTING CENTRAL MO MCS. WITH THE AIRMASS RECOVERING RATHER QUICKLY SCATTERED CONVECTION COULD ENTER NW MO AROUND 00Z. DEEP LAYER SHEAR AND INSTABILITY PARAMETERS STILL FAVOR BOWING SEGMENTS TONIGHT SO DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT WITH LARGE HAIL A SECONDARY THREAT. IN ADDITION...POTENTIAL FOR SOME TRAINING CELLS TONIGHT WITH REPEAT STORMS...PLUS ANTECEDENT RAINFALL FROM THIS AFTERNOONS MCS COULD RESULT IN SOME LOCALIZED FLOODING CONCERNS. DIFFICULT TO TELL HOW FAST RESIDUAL CLOUD COVER MAY LINGER THROUGH THE REGION DURING THE DAY ON MONDAY...SO LOW CONFIDENCE ON MAX TEMPERATURES...COULD EASILY BE A CATEGORY OR TWO TOO WARM. SEE NO REASON TO CHANGE FROM THE THINKING IN THE PREVIOUS DISCUSSION FROM WEDNESDAY THROUGH FRIDAY NIGHT...IDENTIFYING AND TIMING ANY INDIVIDUAL SHORTWAVE IS NEARLY FRUITLESS AT THIS POINT. FROM A CONCEPTUAL STANDPOINT...ANY SHORTWAVE WOULD SUPPORT CONVECTION OVER THE HIGH TERRAIN DURING THE AFTERNOON HOURS...PROPAGATING INTO THE PLAINS DURING THE OVERNIGHT. HAVE SPREAD CHANCE POPS OVER THE MAJORITY OF THIS TIME FRAME GIVEN THE UNCERTAINTY...EXPECTING THAT A COUPLE DAYS DURING THE EARLY MORNING HOURS WILL SEE ORGANIZED CONVECTION...WHILE OTHER DAYS SEE ABSOLUTELY NOTHING. REGARDLESS...TEMPERATURES LOOK TO BE QUITE REFRESHING FOR MID AUGUST...ESPECIALLY CONSIDERING THE STRING OF EXCESSIVELY HOT DAYS IN THE PAST MONTH. MJ/21 && .AVIATION... FOR THE 06Z TAFS...MAIN FORECAST CHALLENGE FOR THIS TAF PERIOD WILL BE OVERNIGHT CONVECTION. MESOSCALE MODELS STRUGGLING WITH SCOPE OF CURRENT CONVECTION...WITH RUC13 HAVING THE BEST HANDLE AND VSREF A WEAK SECOND. CONVECTIVE COMPLEX IN CENTRAL KANSAS MOVING SLOWLY EAST SOUTHEASTWARD AND BASED ON CURRENT TRAJECTORY SHOULD PASS MAINLY SOUTH OF TERMINALS. HOWEVER DECIDED TO CONTINUE PREVIOUS FORECAST TREND OF INTRODUCTING CB GROUP INTO TERMINALS...AND ACTUALLY MOVED UP BY ABOUT AN HOUR. THOUGH CONFIDENCE IS LOW IN MESO MODEL SOLUTIONS...INTRODUCED VCTS/-TSRA INTO ALL TERMINALS BY 09Z. FORECAST SOUNDING INDICATED CLOUD BASES WILL BE FAIRLY HIGH...THUS WITH CB BASES AROUND 7-8K. SECOND CONVECTIVE CLUSTER ACROSS CENTRAL NEBRASKA LIKELY WILL MOVE INTO TERMINALS CLOSESR TO SUNRISE. LIKELY WILL AMEND TAFS AS CONVECTIVE ORGANIZATION AND TIMING SHOWS ITS HAND A LITTLE MORE. SF && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 7, 6:51 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 651 PM CDT SUN AUG 7 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 651 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS OVER NEBRASKA AND SOUTH DAKOTA MAY CONGEAL INTO A CONVECTIVE COMPLEX AND MOVE EAST-SOUTHEAST OVERNIGHT...REACHING PARTS OF THE AREA LATE TONIGHT AND EARLY MONDAY MORNING. SOME OF THESE STORMS MAY CONTAIN DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WHILE THE EXACT TRACK OF THESE STORMS IS STILL HIGHLY UNCERTAIN...THE BEST CHANCE FOR SEVERE THUNDERSTORMS CURRENTLY APPEARS TO BE ACROSS FAR NORTHERN MISSOURI AND NORTHEAST KANSAS AND POINTS NORTHWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MAY LINGER ACROSS PARTS THE OUTLOOK AREA MONDAY MORNING...WITH POSSIBLE REDEVELOPMENT MONDAY AFTERNOON AND EVENING...PARTICULARLY FROM EAST CENTRAL KANSAS THROUGH CENTRAL MISSOURI. DAMAGING WINDS AND LARGE HAIL MAY BE POSSIBLE WITH ANY OF THESE STORMS. OTHERWISE...PERIODIC CHANCES FOR THUNDERSTORMS WILL EXIST LATE TUESDAY NIGHT THROUGH SATURDAY MORNING AS ORGANIZED THUNDERSTORM COMPLEXES OCCASIONALLY IMPACT THE OUTLOOK AREA. THE MOST PREFERRED TIME FOR THUNDERSTORMS WOULD BE THE LATE NIGHT AND EARLY MORNING HOURS...WHEN A THREAT FOR DAMAGING WINDS COULD EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. HAWBLITZEL
In the hours before
Special weather statement, Aug 8, 12:56 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 AM CDT MON AUG 8 2011
KSZ057-060-105-080645-
JOHNSON KS-LINN KS-MIAMI KS-
1256 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
NORTHWESTERN LINN AND MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL 145
AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT GROVE TO
PRINCETON TO BURLINGTON...AND MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
EDGERTON...OSAWATOMIE...GARDNER...PAOLA...SPRING HILL...LA CYGNE...
PARKER...FONTANA...BEAGLE...CLARE...HILLSDALE...WAGSTAFF...
CHILES...NEW LANCASTER AND BUCYRUS.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 200 AND 213.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3886 9506 3883 9471 3835 9473 3815 9508
TIME...MOT...LOC 0556Z 284DEG 36KT 3884 9522 3845 9523
3819 9567
SFSpecial weather statement, Aug 8, 1:22 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT MON AUG 8 2011
KSZ060-MOZ053-080700-
BATES MO-LINN KS-
122 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINN COUNTY IN EAST
CENTRAL KANSAS...AND SOUTHWESTERN BATES COUNTY IN WEST CENTRAL
MISSOURI UNTIL 200 AM CDT...
AT 116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
GREELEY TO LONE ELM TO NEOSHO FALLS...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
MOUND CITY...PLEASANTON...BLUE MOUND...PRESCOTT...HUME...WORLAND
AND FOSTER.
THESE STORMS MAY INTENSIFY...AND SEVERE THUNDERSTORM WATCH 745 IS IN
EFFECT UNTIL 6 AM FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3805 9508 3819 9508 3824 9507 3822 9440
3805 9452 3806 9461 3804 9461 3804 9473
TIME...MOT...LOC 0621Z 279DEG 38KT 3827 9501 3814 9519
3800 9547
SFSpecial weather statement, Aug 8, 1:46 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
146 AM CDT MON AUG 8 2011
KSZ057-060-MOZ043-053-054-080730-
BATES MO-CASS MO-HENRY MO-LINN KS-MIAMI KS-
146 AM CDT MON AUG 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR LINN AND EASTERN MIAMI COUNTIES
IN EAST CENTRAL KANSAS...AND SOUTHWESTERN HENRY...SOUTHERN CASS AND
BATES COUNTIES IN WEST CENTRAL MISSOURI UNTIL 230 AM CDT...
AT 143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
PAOLA TO 9 MILES NORTHEAST OF PLEASANTON TO MOUND CITY...AND MOVING
EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PLEASANTON...LOUISBURG...BUTLER...ADRIAN...RICH HILL...GARDEN
CITY...DREXEL...FREEMAN...HUME...ARCHIE...MONTROSE...CREIGHTON...
AMSTERDAM...WORLAND...MERWIN...WEST LINE...FOSTER...PASSAIC...
BALLARD AND ROCKVILLE.
THESE STORMS MAY INTENSIFY...AND SEVERE THUNDERSTORM WATCH 745IS IN
EFFECT FOR PORTIONS OF THIS AREA UNTIL 6 AM. BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3804 9424 3805 9444 3815 9505 3824 9465
3872 9495 3854 9406 3821 9385 3821 9404
3804 9405 3804 9412 3805 9413 3805 9416
3804 9420 3805 9421 3802 9423
TIME...MOT...LOC 0646Z 282DEG 38KT 3852 9475 3822 9452
3816 9482
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:55 AM CDT | Special Weather Statement | EAX | Cass, Henry, Jackson, Johnson | 50 min |
| Aug 8, 6:26 AM CDT | Special Weather Statement | EAX | Buchanan, Holt | 49 min |
| Aug 8, 12:56 AM CDT | Special Weather Statement | EAX | Miami | 49 min |
| Aug 8, 1:22 AM CDT | Special Weather Statement | EAX | Linn | 38 min |
Nearby
Special Weather Statements in Missouri, 2011Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.